Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Mycobacterium Gordanae and MAC
Mar 25, 2009

I have had a chronic cough for 11 months. I finally asked my Pulmonoligist to do a Mucas sample, this is after being diagnosed with having Asthma and then H flu. Now they say I have MAC and Mycobacterium Gordonae. I also have Hep C and in the last year I have developed very bad reactions to antibiotics. Do you have any suggestions to help with nausea, hearing problems, vision problems and just a general feeling unwell? Are any of the treatment options injectable or IV? These doctors are dragging their feet, I can't get then to start treating me, they have no sense of urgency. I know that I am now venting, but I'm FRUSTRATED. Jim Allen.

Response from Dr. Henry

The approach to your Rx also depends on your HIV siuation and which HIV meds you are taking and what is your current CD4 count. Treating MAC and M gordonae can be challenging even under optimal conditions and if you are intolerant to many antibiotics that would pose a major problem as you have expressed. M gordanae can often be a contaminant in cultures so a challenge to establish whether there is an active infection-Rx for active infection involves several TB meds with only modest overalp with MAC Rx so number of drugs can be intimidating if both infections are active. Achieving a good CD4 count on HAART (CD4 >> 250) is important to allow for stopping mycobacterial meds with low risk for relapse after 6+ months of treatment. KH



Previous
fat deposits
Next
Intelence and erection medicine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement